Alert archive / Michigan / Gale Warnings in 2015

Gale Warning 7, NWS Grand Rapids, MI

October 18, 2015

NWS Grand Rapids, MI issued this gale warning at Oct 18, 2015, 7:48 AM EDT. It took effect at Oct 19, 2015, 4:00 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2015, 7:48 AM EDT (11:48 UTC)
In effect from
Oct 19, 2015, 4:00 AM EDT
Expired
Oct 19, 2015, 7:44 PM EDT
In force
16 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

383 
WHUS73 KGRR 181148
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
748 AM EDT SUN OCT 18 2015

LMZ844>849-182000-
/O.NEW.KGRR.GL.W.0007.151019T0800Z-151020T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
748 AM EDT SUN OCT 18 2015

...GALE WARNING IN EFFECT FROM 4 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT MONDAY. 

* WINDS...SOUTH WINDS INCREASING TO 30 KNOTS WITH GUSTS TO 35
  KNOTS LATE TONIGHT.

* WAVES...BUILDING TO 4 TO 6 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

OSTUNO
7 follow-up statements
999 
WHUS73 KGRR 181415
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 AM EDT SUN OCT 18 2015

LMZ844>849-182215-
/O.CON.KGRR.GL.W.0007.151019T0800Z-151020T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1015 AM EDT SUN OCT 18 2015

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT MONDAY...

* WINDS...SOUTH WINDS INCREASING TO 30 KNOTS WITH GUSTS TO 35 
  KNOTS LATE TONIGHT. 

* WAVES...BUILDING TO 4 TO 6 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
552 
WHUS73 KGRR 181950
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EDT SUN OCT 18 2015

LMZ844>849-190400-
/O.CON.KGRR.GL.W.0007.151019T0800Z-151020T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
350 PM EDT SUN OCT 18 2015

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT MONDAY...

* WINDS...SOUTH WINDS INCREASING TO 30 KNOTS WITH GUSTS TO 35 
  KNOTS LATE TONIGHT AND MONDAY. 

* WAVES...BUILDING TO 4 TO 6 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
108 
WHUS73 KGRR 190014
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
814 PM EDT SUN OCT 18 2015

LMZ844>849-190815-
/O.CON.KGRR.GL.W.0007.151019T0800Z-151020T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
814 PM EDT SUN OCT 18 2015

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT MONDAY...

* WINDS...SOUTH WINDS INCREASING TO 30 KNOTS WITH GUSTS TO 35 
  KNOTS LATE TONIGHT AND MONDAY. 

* WAVES...BUILDING TO 4 TO 6 FEET LATE TONIGHT INCREASING TO 7 TO
  11 FEET ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
411 
WHUS73 KGRR 190731
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 AM EDT MON OCT 19 2015

LMZ844>849-191545-
/O.CON.KGRR.GL.W.0007.151019T0800Z-151020T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
331 AM EDT MON OCT 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...SOUTH WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOTS.

* WAVES...4 TO 6 FEET THIS MORNING INCREASING TO 6 TO 10 FEET THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

OSTUNO
350 
WHUS73 KGRR 191457
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 AM EDT MON OCT 19 2015

LMZ844>849-192300-
/O.CON.KGRR.GL.W.0007.000000T0000Z-151020T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1057 AM EDT MON OCT 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST WINDS TO 35 KNOTS.

* WAVES...6 TO 10 FEET WITH SOME LOCALLY HIGHER WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
917 
WHUS73 KGRR 191918
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 PM EDT MON OCT 19 2015

LMZ844>849-200000-
/O.CON.KGRR.GL.W.0007.000000T0000Z-151020T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
318 PM EDT MON OCT 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...SOUTH/SOUTHWEST WINDS TO 35 KNOTS DIMINISHING TO 15 TO
  25 KNOTS THIS EVENING.

* WAVES...6 TO 10 FEET WITH SOME LOCALLY HIGHER WAVES SUBSIDING TO
  4 TO 6 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
548 
WHUS73 KGRR 192344
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
744 PM EDT MON OCT 19 2015

LMZ844>849-200745-
/O.CAN.KGRR.GL.W.0007.000000T0000Z-151020T0000Z/
/O.NEW.KGRR.SC.Y.0047.151019T2344Z-151020T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
744 PM EDT MON OCT 19 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTH/SOUTHWEST WINDS TO 30 KNOTS DIMINISHING TO 15 TO
  25 KNOTS BY MIDNIGHT.

* WAVES...6 TO 10 FEET WITH SOME LOCALLY HIGHER WAVES SUBSIDING TO
  4 TO 6 FEET OVERNIGHT...AND TO 3 TO 5 FEET TUESDAY DURING THE
  DAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 18, 7:40 AM EDT, 8 minutes earlier.

Area forecast discussion, Oct 18, 7:40 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
740 AM EDT SUN OCT 18 2015

LATEST UPDATE...
AVIATION/MARINE

.SYNOPSIS...
ISSUED AT 315 AM EDT SUN OCT 18 2015

HIGH PRESSURE WILL BRING FAIR WEATHER TODAY AND MONDAY. A COLD
FRONT WILL BRING THE CHANCE OF SHOWERS LATE TUESDAY INTO
WEDNESDAY.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 315 AM EDT SUN OCT 18 2015

SFC RIDGING AND HEIGHT RISES WILL BRING GENERAL SUBSIDENCE
THROUGH THE DEPTH OF THE ATMOSPHERE TODAY...RESULTING IN
DECREASING CLOUDS. TEMPERATURES WILL BE COOL AGAIN TODAY AND
INTO TONIGHT BEFORE RETURN FLOW SETS UP FOR LATE TONIGHT AND
MONDAY WITH MODERATING TEMPERATURES.

NEXT WEATHER IS ALONG ADVANCING COLD FRONT THAT MOVES INTO
NORTHERN LOWER MICHIGAN TUESDAY AFTERNOON. DECIDED TO ADD SLIGHT
CHANCE POPS ACROSS THE NORTHWEST FOR TUESDAY AFTERNOON AS 12Z
MODEL GUIDANCE NOW SHOWS GOOD AGREEMENT IN HAVING QPF REACHING
THAT AREA BY 00Z WEDNESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 315 AM EDT SUN OCT 18 2015

TEMPERATURES WILL AVERAGE ABOVE NORMAL THROUGH THE LONG RANGE
FORECAST PERIOD. SOME SCATTERED LIGHT RAIN SHOWERS ARE ANTICIPATED
TUESDAY NIGHT ALONG A FRONTAL BOUNDARY DRAPED ACROSS OUR REGION AND
LOW PRESSURE MOVING IN FROM THE WEST WILL BRING THE RELATIVELY BEST
CHANCE FOR RAIN WEDNESDAY THROUGH WEDNESDAY NIGHT.

A SLIGHTLY COOLER AIRMASS WILL MOVE IN BEHIND THAT SYSTEM FOR
THURSDAY AND FRIDAY AS HIGH PRESSURE BUILDS IN TO PRODUCE FAIR WX.
TEMPERATURES SHOULD AVERAGE SLIGHTLY ABOVE NORMAL LATE IN THE WEEK.
A WEAK COLD FRONT MOVING IN FROM THE WEST WILL BRING THE NEXT CHANCE
FOR SHOWERS LATE SATURDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 740 AM EDT SUN OCT 18 2015

VFR CONDITIONS ARE EXPECTED THROUGH MONDAY MORNING. WINDS WILL GO
FROM NORTHWEST BLO 10 KNOTS TODAY TO SOUTHWEST GUSTING TO 20 KNOTS
BY LATE TONIGHT.

&&

.MARINE...
ISSUED AT 740 AM EDT SUN OCT 18 2015

WILL HOIST A GALE WARNING FOR LATE TONIGHT AND MONDAY. AT THIS
POINT IT LOOKS LIKE A MARGINAL EVENT FOR MUCH OF THE NEARSHORE BUT
GUSTS TO 35 KNOTS ARE POSSIBLE BEGINNING LATE TONIGHT AND
CONTINUING THROUGH MONDAY AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 248 PM EDT SAT OCT 17 2015

NO FLOODING CONCERNS TO MENTION OVER THE NEXT SEVERAL DAYS.

SCATTERED PRECIPITATION TODAY IN THE FORM OF RAIN AND SNOW SHOWERS
WILL NOT AMOUNT TO MUCH. DRY WEATHER THEN TAKES SHAPE LATE
TONIGHT THROUGH MUCH OF TUESDAY. RAIN CHANCES THEN INCREASE AGAIN
THROUGH THE MIDDLE PORTION OF THE WEEK. MUCH OF THE ENERGY WITH
THE MID-WEEK SYSTEM REMAINS NORTH...KEEPING HIGHER TOTALS NORTH
OF THE FORECAST AREA.

DRY WEATHER IS EXPECTED AGAIN LATE IN THE WORK WEEK AND INTO
EARLY NEXT WEEKEND BEFORE A FRONTAL BOUNDARY APPROACHES ON SATURDAY.
RAINFALL ASSOCIATED WITH THE FRONT SHOULD BE RATHER MINOR. OVERALL
RAINFALL AMOUNTS FOR MOST LOCATIONS THROUGH THEN NEXT 7 DAYS ARE
NOT ANTICIPATED TO CREATE ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR MIZ037>040-
     043>046-050>052-056>059-064>067-071>074.

LM...GALE WARNING FROM 4 AM TO 8 PM EDT MONDAY FOR LMZ844>849.

&&

SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...LAURENS
AVIATION...OSTUNO
HYDROLOGY...JAM
MARINE...OSTUNO
Hazardous weather outlook, Oct 18, 3:18 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 AM EDT SUN OCT 18 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190730-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
318 AM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-190730-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
318 AM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES MAY BE HAZARDOUS TO SMALL CRAFT BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND WAVES MAY BE HAZARDOUS TO SMALL CRAFT AND ANYONE
VENTURING OUT ON PIERS ON MONDAY THROUGH TUESDAY.

OSTUNO

Nearby

Gale Warnings in Michigan, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.